Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 85, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Sep 13, 2008, 3:17 PM CDT for 4 counties in Arkansas. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2008, 3:17 PM CDT (20:17 UTC)
- Expired
- Sep 13, 2008, 4:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Garland County, AR, Hot Spring County, AR, Perry County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 74 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 3:17 PM CDT | TSTM WND DMG | 5 Wsw Lonsdale, AR | POSSIBLE TORNADO. TREES WERE REPORTED DOWN ON US HIGHWAY 70 AT 10 MILE HILL. |
| Sep 13, 3:21 PM CDT | TSTM WND DMG | 6 Ne Fountain Lake, AR | POSSIBLE TORNADO. TREES WERE DOWN ON ARKANSAS HIGHWAY 5 AT THE SALINE COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 2:09 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 132017
TORLZK
ARC051-059-105-125-132100-
/O.NEW.KLZK.TO.W.0085.080913T2017Z-080913T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
317 PM CDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN GARLAND COUNTY IN CENTRAL ARKANSAS
SOUTHWESTERN PERRY COUNTY IN CENTRAL ARKANSAS
NORTHWESTERN SALINE COUNTY IN CENTRAL ARKANSAS
EXTREME NORTH CENTRAL HOT SPRING COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 400 PM CDT
* AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LAKE
CATHERINE...MOVING NORTH AT 36 MPH.
* THE TORNADO WILL BE NEAR...
JESSIEVILLE AROUND 340 PM CDT...
&&
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR ARKANSAS.
LAT...LON 3444 9303 3448 9305 3477 9316 3481 9317
3486 9318 3486 9306 3486 9290 3444 9285
3442 9290 3443 9303
TIME...MOT...LOC 2016Z 171DEG 32KT 3452 9297
$$
57What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 13, 2:32 PM CDT, 45 minutes earlier.
Area forecast discussion, Sep 13, 2:32 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 232 PM CDT SAT SEP 13 2008 .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE THE IMPACTS OF IKE. STRONG WINDS...HEAVY RAIN...AND ISOLATED TORNADOES EXPECTED THIS AFTERNOON....TONIGHT AND EARLY SUNDAY...BEFORE IKE LIFTS OFF TO THE NORTHEAST. IKE CONTINUES ON A NORTHWARD TRACK...OVER NORTHEAST TX...WITH THE SPIRAL BANDS REACHING SW AR AT THIS TIME. A TOR WATCH IS IN EFFECT OVER FAR SW AR AT THIS TIME. THE OUTER BAND CONVECTION HAS PROMPTED A FEW TOR WARNINGS OVER NORTHERN LA...BUT NO REPORTS HAVE BEEN SEEN YET. THIS OUTER BAND WILL PUSH INTO SW AR OVER NEXT FEW HOURS. LIGHT SHOWERS HAVE BEEN SEEN OVER REST OF AR. SURFACE WIND SPEEDS AROUND IKE HAVE BEEN AT TROPICAL STORM STRENGTH. EXPECT IKE TO CONTINUE TO MOVE NORTH...THEN MORE NORTHEAST OVER AR...AS THE UPPER TROUGH PICKS IT UP. FLOOD WATCH AND WIND ADVISORIES ARE OUT FOR THIS AFTERNOON THROUGH SUNDAY. && .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT OF COURSE...FORECAST WILL START WITH INCREASING RAIN CHANCES AND WINDS AS IKE MOVES OVER WESTERN AR THIS AFTERNOON...TONIGHT...AND INTO SUNDAY. ISOLATED SEVERE STORMS ARE EXPECTED WITH TORNADO POTENTIAL. WILL STAY WITH CURRENT HEAVY RAIN TRENDS WITH 3 TO 6 INCHES OVER WESTERN AREAS...2 TO 5 OVER CENTRAL...1 TO OVER THE EAST. AMOUNTS MAY BE A BIT LOWER DUE TO THE SPEED OF IKE. CURRENT FORECAST AND MODEL TRENDS HAVE THE REMNANTS NEAR THE MO/AR STATE LINE (NORTH OF MT HOME) SUNDAY MORNING...AND MOVING NORTHEAST AND OUT OF MO BY NOON SUNDAY. FORECAST IS TRAPPED WITH THAT TREND. SUNDAY EVENING...THE SURFACE LOW LIFTS NE...WHILE A COLD FRONT SWEEPS ACROSS AR. CLOUDS AND LIGHT PRECIP WILL STILL BE SEEN OVER NE AR...BUT DRIER AIR WILL QUICKLY FILTER IN OVER THE STATE AS IKE LIFTS NE. SUNDAY NIGHT TO MONDAY...CLOUDS DECREASE...AS WINDS LOWER. MONDAY WILL BE MOSTLY SUNNY WITH A N TO NW WIND. && .LONG TERM...TUESDAY THROUGH SATURDAY TROF WILL BE EXITING OUR AREA ON TUESDAY AS A LARGE RIDGE BUILDS TO OUR WEST. THE RIDGE WILL STRENGTHEN AND LINGER OVER THE AREA THROUGH FRIDAY MORNING...THEN IT WILL BEGIN TO WEAKEN TOWARD THE END OF THE LONG TERM. MEANWHILE...THE SURFACE PATTERN WILL HAVE A LARGE HIGH MOVE INTO OUR AREA FROM THE NORTHWEST...PUSHING COOLER AND DRIER AIR TO ALL SECTIONS. THE RIDGE AXIS WILL STAY JUST WEST OF THE STATE THROUGH FRIDAY MORNING. AXIS WILL MOVE FAR ENOUGH EAST TO ALLOW SOUTHEASTERLY FLOW BACK INTO THE STATE. ALL IN ALL...A PROLONGED PERIOD OF DRY WEATHER WILL BE THE RULE...AND NONE TOO SOON TO DRY OUT FROM THE EFFECTS OF IKE. TEMPERATURES WILL RUN SLIGHTLY BELOW OR AT NORMAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 73 79 60 74 / 100 80 10 0 CAMDEN AR 73 82 63 81 / 100 70 10 0 HARRISON AR 71 75 56 71 / 100 80 10 0 HOT SPRINGS AR 72 80 61 78 / 100 70 10 0 LITTLE ROCK AR 73 80 61 77 / 100 80 10 0 MONTICELLO AR 73 83 63 81 / 90 70 10 0 MOUNT IDA AR 72 80 60 74 / 100 60 10 0 MOUNTAIN HOME AR 71 77 58 73 / 100 90 10 0 NEWPORT AR 73 80 60 74 / 90 80 10 0 PINE BLUFF AR 73 81 62 79 / 100 70 10 0 RUSSELLVILLE AR 71 78 59 75 / 100 70 10 0 SEARCY AR 73 80 61 75 / 100 80 10 0 STUTTGART AR 73 81 62 77 / 90 80 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY EVENING FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE- CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT- HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN- LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE- POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. WIND ADVISORY FROM 7 PM THIS EVENING TO 6 PM CDT SUNDAY FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-NEWTON-PERRY-POPE-PRAIRIE-PULASKI-SALINE- SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. WIND ADVISORY UNTIL 6 PM CDT SUNDAY FOR CLARK-MONTGOMERY- OUACHITA-PIKE-POLK-SCOTT. && SHORT TERM...59 / LONG TERM...32
Hazardous weather outlook, Sep 13, 5:00 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT SEP 13 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT HURRICANE IKE MADE LANDFALL ALONG THE TEXAS GULF COAST EARLY THIS MORNING...AND WILL BEGIN AFFECTING ARKANSAS LATER TODAY AND TONIGHT. HEAVY RAIN...STRONG WINDS AND ISOLATED TORNADOES ARE EXPECTED. RAIN WILL BECOME LIKELY OVER WESTERN ARKANSAS TODAY...AND WILL SPREAD OVER THE REMAINDER OF THE STATE TONIGHT. THROUGH SUNDAY AFTERNOON...3 TO 6 INCH AMOUNTS WILL BE POSSIBLE GENERALLY WEST OF HARDY...MORRILTON AND CAMDEN...WITH 1 TO 3 INCHES FARTHER EAST. A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF ARKANSAS TONIGHT AND SUNDAY. THE SOIL IS NEARLY SATURATED IN SOME AREAS DUE TO WELL ABOVE NORMAL RAIN IN AUGUST...AND THIS WILL MAKE FLOODING MORE LIKELY DURING THIS UPCOMING EVENT. VERY WINDY CONDITIONS WILL BE NOTED IN SOUTHWEST ARKANSAS THIS AFTERNOON. SOUTHEAST WINDS AT 30 TO 35 MPH ARE EXPECTED...WITH GUSTS APPROACHING 50 MPH. THESE WINDS WILL SPREAD TO THE NORTHEAST TONIGHT AND SUNDAY MORNING. A WIND ADVISORY IS IN EFFECT IN THE SOUTHWEST THIS AFTERNOON...AND IN MUCH OF ARKANSAS TONIGHT AND SUNDAY. NUMEROUS TREES AND POWER LINES WILL LIKELY BE DOWNED. TREES WILL BE PUSHED OVER MORE READILY DUE TO WET SOIL CONDITIONS. THERE IS ALSO A CONCERN ABOUT SEVERE WEATHER. WITH SOME WARMING THIS AFTERNOON...AND AS SHEAR INCREASES AS THE CENTER OF IKE APPROACHES...ISOLATED TORNADOES MAY FORM IN DEVELOPING STORMS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAIN AND STRONG WINDS WILL CONTINUE SUNDAY MORNING BEFORE THE REMNANTS OF IKE EXIT TO THE NORTHEAST. IKE WILL BE FOLLOWED BY A COLD FRONT...AND COOLER AND DRIER AIR. BELOW NORMAL TEMPERATURES ARE IN THE FORECAST TO BEGIN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...WITH ISOLATED TORNADOES EXPECTED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 61/46
In the hours before
Special weather statement, Sep 13, 11:55 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1155 AM CDT SAT SEP 13 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069- 141400- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1155 PM CDT SAT SEP 13 2008 ...VERY WINDY CONDITIONS EXPECTED OVERNIGHT INTO SUNDAY MORNING... TROPICAL STORM IKE MOVED INTO SOUTHWEST ARKANSAS SATURDAY EVENING... AND WAS TRACKING THE NORTHEAST. THE SYSTEM WILL GO THROUGH RUSSELLVILLE...MARSHALL AND MOUNTAIN HOME OVERNIGHT BEFORE EXITING INTO SOUTHERN MISSOURI BY DAWN SUNDAY. AHEAD OF IKE...THE PRESSURE WILL FALL MARKEDLY...FOLLOWED BY STRONG PRESSURE RISES AS IKE PASSES BY ANY GIVEN LOCATION. THESE LARGE PRESSURE TENDENCIES WILL CREATE A LOT OF WIND ACROSS ARKANSAS. WIND SPEEDS OF 30 TO 40 MPH WILL BE COMMON OVERNIGHT...WITH GUSTS OVER 50 MPH AT TIMES. DURING SATURDAY EVENING...THERE WAS A GUST TO 56 MPH AT CAMDEN...WITH A 49 MPH AT HOT SPRINGS...A 47 MPH GUST AT PINE BLUFF...A 46 MPH GUST AT LITTLE ROCK AND 43 MPH GUST AT ARKADELPHIA. WINDS OF THIS MAGNITUDE WILL DOWN NUMEROUS TREES AND POWER LINES...WITH POWER OUTAGES LIKELY. THERE MAY ALSO BE SOME MINOR STRUCTURAL DAMAGE. AS THE CENTER OF IKE PASSED JUST TO THE WEST OF PEARCY IN GARLAND COUNTY SATURDAY EVENING...TREES WERE BLOWN OVER ON HOUSES...WITH ONE TREE ON HIGHWAY 70. WINDS WILL BEGIN DIMINISHING SOMEWHAT AND WILL BECOME LESS GUSTY BY SUNDAY AFTERNOON AS IKE MOVES AWAY FROM THE REGION. UNTIL IKE DEPARTS...PEOPLE IN ARKANSAS SHOULD PREPARE FOR VERY WINDY CONDITIONS OVERNIGHT AND INTO SUNDAY MORNING. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 9:25 PM CDT | Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 37 hr |
| Sep 13, 9:22 AM CDT | River Flood Warning | LZK | White, Woodruff | 23 hr |
| Sep 13, 9:22 AM CDT | River Flood Warning | LZK | Searcy | 22 hr |
| Sep 13, 10:08 AM CDT | River Flood Advisory | LZK | Independence, Jackson | 23 hr |
| Sep 13, 10:08 AM CDT | River Flood Advisory | LZK | Prairie, White, Woodruff | 23 hr |
| Sep 13, 10:08 AM CDT | River Flood Advisory | LZK | Prairie | 23 hr |
| Sep 13, 10:08 AM CDT | River Flood Advisory | LZK | Arkansas, Monroe | 23 hr |
| Sep 13, 2:52 PM CDT | Tornado Warning | LZK | Bradley | 53 min |
| Sep 13, 2:59 PM CDT | Tornado Warning | LZK | Garland, Hot Spring, Saline | 31 min |
| Sep 13, 3:14 PM CDT | Tornado Warning | LZK | Cleveland, Dallas, Grant, Hot Spring | 31 min |
| Sep 13, 3:28 PM CDT | Tornado Warning | LZK | Faulkner, Garland, Perry, Pulaski, Saline | 47 min |
| Sep 13, 3:38 PM CDT | Tornado Warning | LZK | Bradley, Cleveland | 52 min |
| Sep 13, 4:00 PM CDT | Tornado Warning | LZK | Conway, Perry, Pope, Saline, Yell | 45 min |
| Sep 13, 4:16 PM CDT | Tornado Warning | LZK | Conway, Faulkner, Perry, Pope, Pulaski | 44 min |
| Sep 13, 4:19 PM CDT | Tornado Warning | LZK | Grant, Jefferson | 41 min |
| Sep 13, 4:19 PM CDT | Tornado Warning | LZK | Bradley, Cleveland, Drew | 32 min |
| Sep 13, 4:38 PM CDT | Tornado Warning | LZK | Cleveland, Jefferson, Lincoln | 37 min |
| Sep 13, 4:44 PM CDT | Tornado Warning | LZK | Conway, Faulkner, Perry | 46 min |
| Sep 13, 5:00 PM CDT | Tornado Warning | LZK | Jefferson, Lonoke, Pulaski | 45 min |
| Sep 13, 5:15 PM CDT | Tornado Warning | LZK | Jefferson, Lonoke | 45 min |
| Sep 13, 5:29 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Searcy, Van Buren | 46 min |
| Sep 13, 5:40 PM CDT | Tornado Warning | LZK | Lonoke, Pulaski | 35 min |
| Sep 13, 6:11 PM CDT | Tornado Warning | LZK | White | 23 min |
| Sep 13, 6:20 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, White | 40 min |
| Sep 13, 6:26 PM CDT | Tornado Warning | LZK | Baxter, Marion, Searcy, Stone | 35 min |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.